I’ve heard of planes returning to the gate for unruly passengers, mechanical issues and medical situations but never for a drug overdose…
The New York Post reports that a JetBlue plane had to return to the gate at JFK Airport due to a man ODing on heroin.
The JetBlue plane was ready to depart for Florida when the incident took place on Wednesday. The Post reports that the “24 year-old man overdosed on heroin and anxiety medication.”
The man, from Bethpage, Long Island started foaming at the mouth at 10:50 pm. The plane returned to the terminal and two Port Authority police came onboard to find the man coming in and out of consciousness. He was also confused and had trouble breathing.
The Post reports that “the officers determined the man was under the influence of heroin and anti-anxiety pills and administered a dose of Narcan, a drug that reverses the effects of an overdose“. After doing better, the man was rushed to Jamaica Hospital.
It wasn’t mentioned in the article (and I was curious) if the man would face any sort of charges for what took place.
Find out more from the New York Post here.